MAUDE Adverse Event Report: BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY

BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY
Model Number AA01
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting additional information and/or return of the reported device to complete the evaluation.
 
Event or Problem Description
Received via fda's medsun program (report number: (b)(4)).The complainant alleges, "during a pediatric surgery, the patient was masked down for a lysis of penile adhesion.When the surgeon used the cautery high temp fine tip bovie it took a minute to activate and heat up.Once it warmed up enough, the surgeon started the procedure.The first assist student noticed the raytec sponge in their hand started turning black and felt warm.They placed the raytec on the mayo stand and an ember formed and caught on fire.The surgical tech tossed the raytec on the floor to avoid further spread.The fire was them put out safely with no harm to the patient or others.".
 
Additional Manufacturer Narrative
Awaiting additional information and/or return of the reported device to complete the evaluation.Supplemental report 001 - updated block h10 per fda request.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint was able to be confirmed based on the information provided in the medwatch report.Root cause is determined to be user error in handling of device: per the device's ifu (mc-23009 rev 10) - do not use in the presence of flammable gases/materials or in oxygen rich environments.Fire could result.- cautery produces heat in excess of 1000 degrees f, which can cause burns or fire from misuse - cautery tip will remain hot immediately after deactivation and may cause inadvertent burns to user or patient.- always retain the cover cap and replace it on the cautery when not in use.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.

Brand Name
BOVIE MEDICAL
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19892540
Report Number3007208013-2024-00037
Device Sequence Number7104172
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAA01
Device Lot Number0322Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer07/12/2024
07/12/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date08/05/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Patient Sequence Number1
Patient SexUnknown